Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 24, 2015, 1:18 PM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 1:18 PM CDT (18:18 UTC)
- Expired
- Apr 24, 2015, 2:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:41 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 12:41 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1241 PM CDT FRI APR 24 2015 .AVIATION... LINE OF TSRA THAT RECENTLY CLEARED LBB AND PVW WILL IMPACT CDS BEFORE 20Z LIKELY ACCOMPANIED BY SOME TEMPO VIS REDUCTIONS FROM MODERATE OR HEAVY RAIN. OTHERWISE...W-SW WINDS HAVE BEEN SLOW TO INCREASE TO 30 MPH BUT THIS IS STILL EXPECTED TO UNFOLD FROM W-E IN THE COMING HOURS AS DRIER AIR ARRIVES FROM NEW MEXICO. LBB LOOKS TO STAY SHY OF AIRPORT WX WARNING CRITERIA OF 30 KNOTS...BUT WILL REVISIT THIS AS TRENDS DICTATE. W WINDS TO SCALE BACK AT SUNSET BUT WILL REMAIN BREEZY OVERNIGHT. && .PREV DISCUSSION... /ISSUED 1048 AM CDT FRI APR 24 2015/ UPDATE... UPDATED TO INCREASE CLOUD COVER THROUGH EARLY AFTERNOON AND ALSO TO ADJUST POPS HIGHER IN OUR SE ZONES FOR SCATTERED TO NUMEROUS SHOWERS AND TSTORMS. START TIME OF WIND ADVISORY AT NOON WILL BE LEFT INTACT FOR NOW...HOWEVER WIDESPREAD 30+ MPH WINDS WILL LIKELY BE DELAYED A FEW HOURS LONGER GIVEN A NEARLY MERIDIONAL FETCH OF SUBTROPICAL CLOUDS EVIDENT ON WATER VAPOR FROM THE DAVIS MOUNTAINS NNE TO THE SW PANHANDLE. AS A RESULT...LOW LEVEL MOISTURE AS FAR WEST AS SOUTHEAST NM HAD YET TO EVEN BEGIN MIXING OUT AT 1530Z. HOWEVER... A SHARP DRY SLOT CRESTING THE SACRAMENTOS WILL MAKE QUICK WORK OF THIS MOISTURE IN THE HOURS AHEAD AND SHOULD SECURE WINDY CONDITIONS FOR MUCH OF OUR AREA BY MID-LATE AFTERNOON. && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ021>042. && 93
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 101 PM CDT FRI APR 24 2015 TXZ021>044-251815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 101 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ROLLING PLAINS THIS AFTERNOON. SMALL HAIL...BRIEF HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON CREATING WIND SPEEDS IN EXCESS OF 30 MPH WITH GUSTS NEAR 50 MPH ACROSS MUCH OF THE REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR THE SOUTHERN ROLLING PLAINS. ELEVATED FIRE DANGER IS POSSIBLE TODAY ESPECIALLY ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS...WITH STRONG WINDS COMBINING WITH DRY SURFACE CONDITIONS AND ABOVE AVERAGE TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE DANGER IS POSSIBLE ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS ON SATURDAY. THERE MAY BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ROLLING PLAINS LATE SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:14 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 14 hr |
| Apr 24, 11:51 AM CDT | Areal Flood Advisory | LUB | Lubbock | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.